Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 25, NWS Lubbock, TX

November 24, 201824 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 24, 2018, 2:16 PM CST for 24 counties in Texas. It took effect at Nov 25, 2018, 3:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2018, 2:16 PM CST (20:16 UTC)
In effect from
Nov 25, 2018, 3:00 AM CST
Expired
Nov 25, 2018, 2:23 PM CST
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WWUS74 KLUB 242016
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
216 PM CST Sat Nov 24 2018

TXZ021>038-250430-
/O.NEW.KLUB.WI.Y.0025.181125T0900Z-181125T2100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
216 PM CST Sat Nov 24 2018

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 3 AM to 3 PM CST Sunday. 

* TIMING...Early Sunday morning through late afternoon Sunday. 

* WINDS...Northerly winds between 30 and 40 mph with gusts to 50 
  mph. 

* IMPACTS...Strong crosswinds will make travel difficult, 
  especially for high profile vehicles. In addition, the wind 
  could toss around loose or unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
3 follow-up statements
751 
WWUS74 KLUB 250342
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
942 PM CST Sat Nov 24 2018



TXZ021>038-252100-
/O.CON.KLUB.WI.Y.0025.181125T0900Z-181125T2100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
942 PM CST Sat Nov 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST SUNDAY...

* TIMING...Early Sunday morning through late afternoon Sunday.

* WINDS...Northerly winds between 30 and 40 mph with gusts to 50 
  mph. 

* IMPACTS...Strong crosswinds will make travel difficult, 
  especially for high profile vehicles. In addition, the wind 
  could toss around loose or unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
916 
WWUS74 KLUB 251417
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
817 AM CST Sun Nov 25 2018

TXZ039>044-252100-
/O.EXA.KLUB.WI.Y.0025.000000T0000Z-181125T2100Z/
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Denver City, Plains, Brownfield, Meadow, 
Wellman, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, 
Jayton, Aspermont, and Old Glory
817 AM CST Sun Nov 25 2018

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 3 PM CST this afternoon. 

* TIMING...This morning through early this afternoon.

* WINDS...Northerly winds between 30 and 40 mph with gusts to 50 
  mph. 

* IMPACTS...Strong crosswinds will make travel difficult,
  especially for high profile vehicles. In addition, the wind
  could toss around loose or unsecured objects. Additionally,
  reduced visibility in blowing dust will occur downwind of open
  fields and construction zones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ021>038-252100-
/O.CON.KLUB.WI.Y.0025.000000T0000Z-181125T2100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
817 AM CST Sun Nov 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...This morning through early this afternoon.

* WINDS...Northerly winds between 30 and 40 mph with gusts to 50 
  mph. 

* IMPACTS...Strong crosswinds will make travel difficult,
  especially for high profile vehicles. In addition, the wind
  could toss around loose or unsecured objects. Additionally,
  reduced visibility in blowing dust will occur downwind of open
  fields and construction zones. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
820 
WWUS74 KLUB 252023
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
223 PM CST Sun Nov 25 2018

TXZ021>044-252130-
/O.CAN.KLUB.WI.Y.0025.000000T0000Z-181125T2100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
223 PM CST Sun Nov 25 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Wind speeds have dropped below advisory levels and will steadily 
decrease through the late afternoon hours. Regardless, wind speeds
of 20 to 30 mph with gusts to 40 mph will be continue through 
late afternoon before diminishing more significantly by early 
evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:28 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Nov 24, 11:28 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1128 AM CST Sat Nov 24 2018

.AVIATION...
Breezy southwesterly winds this afternoon will weaken around
sunset. However, the winds will shift to the northwest and then
north behind a FROPA after midnight. An initial increase in wind
speeds will accompany the front, with more sustained 20-30 knot
winds expected after daybreak Sunday. If the higher-end winds
materialize an AWW will be needed for KLBB. The gusty winds could
kick up a little BLDU, but otherwise VFR will persist with only
passing cirrus clouds.

&&

.PREV DISCUSSION... /issued 353 AM CST Sat Nov 24 2018/

DISCUSSION...
Another breezy day will be in store for the forecast area as fast
zonal flow aloft keeps a broad lee surface trough in the region
with a fairly tight surface pressure gradient through the day.
Similar to yesterday, there could be a few areas that flirt with
wind advisory criteria but overall speeds should remain under what
is required. West to slightly southwest wind direction providing
downslope warming component along with ample sunshine even with
thin high clouds through much of the day will help to bump highs
10 to 15 degrees above normal for this time of year.

A brief mention about fire weather is that the warm temperatures
and dry westerly wind will drop minimum RH values between 15 to 20
percent across the Caprock. This will continue to help cure area
fuels but will hold off on any highlights for now as we still
remain above critical values and are still a bit high for even a
fire danger statement.

Wind speeds will drop a bit after sunset as the boundary layer
decouples and the pressure gradient relaxes somewhat but this will
change after midnight as a strong low dives into the Central
Plains. Overall, the timing remains very close to what was seen
the past several days and the track of the surface cyclone is also
pretty persistent. This will drive a cold front through the area
before sunrise with strong winds developing after the frontal
passage. MOS guidance continues to have the best handle on wind
speeds and there is a greater potential on Sunday for most, if not
all, of the forecast area to meet wind advisory criteria (which
for us is 31-39 mph lasting for 1 hour or longer). Cold advection
behind the front will drop highs 20 degrees from today and it will
feel colder with the strong north wind. The only positive remains
that the early arrival of the front will allow wind speeds to
gradually decrease through the afternoon. Also helping will be the
post-frontal surface ridge which settles over the forecast area
by Monday morning. With clear skies and a dry airmass, excellent
radiational cooling conditions should develop and once again
undercut guidance by 3-5 degrees for lows Monday morning.

Monday through Thursday looks to be fairly quiet weather-wise with
northwesterly flow aloft gradually transitioning to zonal flow. A
series of weak shortwaves will move over the region on Monday,
Wednesday, and Thursday with the main sensible weather impact
being a change from southwesterly to northwesterly flow at the
surface and an minor increase in cloud cover aloft. The shortwave
on Thursday looks to be a bit stronger which may help a minor/weak
cold front try to push across the area during the day but little
impact on temperatures is expected. Even though the weather will
be quiet here, we will be keeping an eye on a developing storm
system off the Pacific Coast/California that will potentially be
the next major weather-maker for our area.

The GFS and ECMWF continue to struggle with how this system will
evolve. The GFS develops broad cyclonic flow across the western
half of the U.S. by next weekend with the initial batch of energy
moving north of the area Friday night into Saturday. This favors
another round of breezy west wind, dry conditions, and
temperatures above normal for Friday and Saturday. In stark
contrast, the ECMWF develops a strong closed low over the Four
Corners during the day Friday which would favor rapid moisture
return on southeasterly surface winds staring Thursday night and
the potential for precipitation chances late Friday into Saturday
morning. Saturday would then see strong westerly winds a strong
dry punch at the surface with the passage of the low across the
northern Texas Panhandle. The ECMWF so far remains fairly
consistent with the timing and strength of the closed low while
the GFS continues to struggle with the amplitude and track of the
trough. For now, will lean towards the ECMWF and introduce PoPs
for Friday and Friday night due to the strong moisture advection
and approaching closed low. Fully expect PoP values, coverage, and
timing to change as we move through next week as this storm
system continues to evolve in the forecast/models.

Jordan

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

23
Hazardous weather outlook, Nov 24, 5:09 AM CST, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
509 AM CST Sat Nov 24 2018

TXZ021>044-242315-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
509 AM CST Sat Nov 24 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds, possibly in excess of 30 mph, will be possible
Sunday morning through early afternoon.

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.